Title : Parametric Approximations of a New Functional Form for Estimating the Lorenz Curve

Authors : Md. Sharif Hossain

Abstract : The Lorenz curve is a most powerful tool in the analysis of the size distribution of income and wealth. In the past, many authors have been proposed different functional forms for estimating the Lorenz curve. The problem of indirect approach for estimating the Lorenz curve is that it is difficult to find any one hypothetical statistical distribution to serve as a good approximation over the entire range of an actual batch of income data. That is why, the principle objective of this paper is to present direct parametric approximations of a new functional form for estimating the Lorenz curve. We can compare these alternative forms by goodness of fit, F-tests of nested forms, and measurement of the Gini coefficients, Kakwani and Chakravarty inequality indices.

Journal : The Keizai Ronkyu, The Graduate School of Economics, Kyushu University, Japan Volume : 109 Year : 2001 Issue : 1
Pages : 161-175 City : Edition : Editors :
Publisher : ISBN : Book : Chapter :
Proceeding Title : Institution : Issuer : Number :